Indiana, 2010

Drought in Indiana, November 1 to 30, 2010

November 1 to 30, 2010 · NWS IND · 30 events in 30 counties and zones

S. Drought Monitor released on November 4th indicated 95% of Indiana was experiencing moderate to extreme drought conditions as of November 2nd.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

The U.S. Drought Monitor released on November 4th indicated 95% of Indiana was experiencing moderate to extreme drought conditions as of November 2nd. This was an increase in moderate to severe coverage across central Indiana and an increase in extreme conditions across the southern Indiana. Severe drought conditions included most areas along and south of U.S. Highway 36. Extreme drought conditions persisted in much of south central Indiana southward to the Ohio River and into Kentucky. Burning bans existed November 12 in 55% of the Indiana counties.

Three new consequences occurred as the result of severe to extreme drought conditions during the first half of November. During routine training operations by the Indiana National Guard at Big Oaks National Wildlife Refuge and military personnel at Camp Atterbury, wild fires were started. The fires at Camp Atterbury burned 3,000 acres. The second event was an arsonist setting fires to railroad trestles in southern Indiana. Debris piled up from past high water events, dried out during the drought, and was easily set ablaze because of low river levels. The third drought consequence was a number of shallow wells went dry or the water changed color and taste in portions of southern Indiana.

On November 12, U.S. Geological Survey gauging sites indicated virtually all rivers and streams in Indiana were at below normal levels. Several small watersheds were at or near daily record low flow. The lowest river level for the East Fork White, White, and Wabash Rivers was in southwest Indiana. In central Indiana, all Indianapolis water supply reservoirs and Monroe Lake remained at 2 to 4.5 feet below normal lake levels.

Total precipitation for 2010 at Indianapolis through November 12th was 27.55 inches or more than 8 inches (8.16 inches) below normal. This is the 14th driest year on record at Indianapolis for the January 1st through November 12th periods.

The severe (D2) to extreme (D3) drought indicated by the National Drought Monitor for virtually all of Indiana south of U.S Highway 36 began to improve after some of driest areas of southern Indiana received significant rainfall on the 13th and again on the 16th. Total rainfall of 0.50 to nearly 3 inches occurred east of a line from Fort Wayne to Evansville from the 13th to the 16th. Drought conditions were eliminated in southern Indiana following 3 to 8 inches of rainfall along and south of Interstate 70 from the 22nd to the 30th. Portions of west central and northern Indiana remained on the dry side at the close of November. Stream flow increased greatly following the rains during the last week of November. On the last day of the month, stream flow was above normal in most areas. Geist and Morse reservoirs returned to normal levels, but Monroe Lake and Eagle Creek reservoir remained 2 and 4 feet below normal respectively.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Oct 31, 11:18 PM EST, 42 minutes earlier.

Area forecast discussion, Oct 31, 11:18 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1218 AM EDT MON NOV 01 2010

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

HIGH PRESSURE WILL SHUTTLE EASTWARD ACROSS THE GREAT LAKES THROUGH
MIDWEEK...AS AN UPPER LOW CLOSES OFF AND SHIFTS TOWARD THE TEXAS
GULF COAST. AN AMPLIFYING UPPER TROUGH WILL DROP INTO THE EASTERN
US LATE IN THE WEEK. WHILE THIS COULD HAVE THE POTENTIAL TO BRING
SOME LIGHT PRECIPITATION DEPENDING ON WHERE THE TROUGH ENDS
UP...THE PRECIPITATION CHANCES APPEAR VERY LOW THROUGHOUT THE
SEVEN DAY FORECAST. THE MAJOR IMPACT OF THIS TROUGH WILL BE COOLER
TEMPERATURES AND INCREASED CLOUDS.

&&

.NEAR TERM /OVERNIGHT/...

TEMPERATURES HAD FALLEN QUICKLY THIS EVENING WITH MAINLY CLEAR
SKIES AND LIGHT NORTHEAST FLOW. AS OF 01Z...MANY LOCATIONS WERE IN
THE UPPER 30S AND LOWER 40S.

ONLY SUBTLE ADJUSTMENTS NEEDED TONIGHT AS REGION REMAINS FIRMLY
UNDER HIGH PRESSURE OVER THE GREAT LAKES. WEAK MID LEVEL
DISTURBANCE OVER MID MISSISSIPPI VALLEY WILL SWING ACROSS CENTRAL
INDIANA OVERNIGHT...BRINGING AN INCREASE IN MID/HIGH LEVEL CLOUDS.
TEMPS WILL LIKELY BOTTOM OUT IN THE LOWER 30S BY DAYBREAK MONDAY.

ZONE AND GRID UPDATES OUT SHORTLY.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...

HIGH PRESSURE WILL CONTROL THE REGION THROUGHOUT THE SHORT
TERM...AND A DRY FORECAST CONTINUES. UPPER TROUGH WILL DROP
THROUGH THE CENTRAL US AND INTO THE GULF COAST REGION OF TEXAS BY
LATE IN THE SHORT TERM. ONLY IMPACT OF THIS SHOULD BE SOME
ADDITIONAL MID AND HIGH CLOUDS ALONG THE SOUTHERN PERIPHERY OF THE
FORECAST AREA.

SHORT TERM MOS GUIDANCE IS ALSO IN REMARKABLE AGREEMENT...WHICH
MATCHES UP RELATIVELY WELL WITH 850 TEMPS...THUS A BLEND IS USED
THROUGHOUT THE SHORT TERM.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...

MODEL GUIDANCE IN VERY GENERAL AGREEMENT ON THE CONCEPT OF A LARGE
AND HIGHLY AMPLIFIED UPPER TROUGH DEVELOPING OVER THE EASTERN US
DURING THE EXTENDED. THIS IS BASICALLY WHERE THE AGREEMENT ENDS
HOWEVER...AS MAJOR DISCREPANCIES EXIST WITH RESPECT TO POSITION
AND TIMING OF MAJOR FEATURES. WILL STICK WITH A DRY FORECAST AS IT
APPEARS THAT THE MAJOR MOISTURE FEED WOULD LIKELY BE WELL TO OUR
EAST. HOWEVER...SIGNIFICANT CLOUD COVER LIKELY LATE IN THE COMING
WEEK...BEFORE TROUGH PULLS EAST AND SKIES BEGIN TO CLEAR WITH
BROAD AND STRONG HIGH PRESSURE BUILDING IN THE WAKE OF THE TROUGH.

ON TEMPS...LEANED TOWARD A MEX/ENSEMBLE MEAN MIX...WHICH IS COOLER
THAN HPC NUMBERS AND MATCHES UP BETTER WITH RANGE OF ANTICIPATED
850 TEMPS. BASED ON WHERE THE TROUGH ENDS UP...SOME OF THESE MAX
TEMPS ESPECIALLY COULD STILL BE QUITE A BIT TOO WARM.

&&

.AVIATION.../010600Z/...

HIGH PRESSURE WILL RESULT IN VFR CONDITIONS THROUGH THE TAF PERIOD.
THE ONLY CLOUD COVER WILL BE IN THE MID AND UPPER LEVELS AS A WEAK
DISTURBANCE PASSES ACROSS THE MID MISSISSIPPI VALLEY...BUT IT WILL
HAVE NO IMPACT ON FLYING CONDITIONS.  WINDS WILL BE EAST AND
NORTHEAST AT 5 TO 10 KTS.

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...NIELD
NEAR TERM...RYAN
SHORT TERM...NIELD
LONG TERM....NIELD
AVIATION...TDUD
Hazardous weather outlook, Oct 31, 1:49 PM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
249 PM EDT SUN OCT 31 2010

INZ021-028>031-035>049-051>057-060>065-067>072-011900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
249 PM EDT SUN OCT 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

NIELD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

30 drought. Local standard time, as filed.

Drought, Jennings

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Jennings forecast zone
Reported by
Other Federal Agency
Coordinates
38.997, -85.628 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed most of Jennings County under an Extreme (D3) Drought designation. This is an increase in intensity across eastern portions of the county from the previous week's designation. The remainder of the county remained at Severe (D2) from the previous month. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Lawrence

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Lawrence forecast zone
Reported by
Other Federal Agency
Coordinates
38.841, -86.483 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed a majority of Lawrence County under an Extreme (D3) Drought designation. This is an increase in intensity across central portions of the county from the previous week's designation. The remainder of the county remained at Severe (D2) from the previous month. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Jackson

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
38.906, -86.037 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor continued an Extreme (D3) Drought designation for Jackson County. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Bartholomew

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Bartholomew forecast zone
Reported by
Other Federal Agency
Coordinates
39.206, -85.898 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor continued an Extreme (D3) Drought designation for a southern sliver of Bartholomew County. The remainder of the county remained at Severe (D2) from the previous month. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Decatur

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Decatur forecast zone
Reported by
Other Federal Agency
Coordinates
39.307, -85.501 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor continued a Severe (D2) Drought designation for Decatur County. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Rush

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Rush forecast zone
Reported by
Other Federal Agency
Coordinates
39.620, -85.466 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor continued a Severe (D2) Drought designation for Rush County. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Shelby

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Shelby forecast zone
Reported by
Other Federal Agency
Coordinates
39.524, -85.792 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor continued a Severe (D2) Drought designation for Shelby County. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Johnson

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Johnson forecast zone
Reported by
Other Federal Agency
Coordinates
39.490, -86.102 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor continued a Severe (D2) Drought designation for Johnson County. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Brown

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Brown forecast zone
Reported by
Other Federal Agency
Coordinates
39.196, -86.227 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor continued a Severe (D2) Drought designation for Brown County. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Monroe

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Monroe forecast zone
Reported by
Other Federal Agency
Coordinates
39.161, -86.523 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor continued a Severe (D2) Drought designation for Monroe County. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Martin

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Martin forecast zone
Reported by
Other Federal Agency
Coordinates
38.708, -86.803 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor continued a Severe (D2) Drought designation for Martin County. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Morgan

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Morgan forecast zone
Reported by
Other Federal Agency
Coordinates
39.482, -86.446 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor continued a Severe (D2) Drought designation for Morgan County. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Hancock

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Hancock forecast zone
Reported by
Other Federal Agency
Coordinates
39.824, -85.773 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed all of Hancock County under a Severe (D2) Drought designation. This is an increase in intensity across central and northern portions of the county from the previous week's designation. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Marion

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Marion forecast zone
Reported by
Other Federal Agency
Coordinates
39.782, -86.138 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed all of Marion County under a Severe (D2) Drought designation. This is an increase in intensity across central and northern portions of the county from the previous week's designation. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Hendricks

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Hendricks forecast zone
Reported by
Other Federal Agency
Coordinates
39.770, -86.510 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed all of Hendricks County under a Severe (D2) Drought designation. This is an increase in intensity across central and northern portions of the county from the previous week's designation. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Putnam

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Putnam forecast zone
Reported by
Other Federal Agency
Coordinates
39.666, -86.845 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed all of Putnam County under a Severe (D2) Drought designation. This is an increase in intensity across the northwestern two thirds of the county from the previous week's designation. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Greene

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Greene forecast zone
Reported by
Other Federal Agency
Coordinates
39.036, -86.962 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed all of Greene County under a Severe (D2) Drought designation. This is an increase in intensity across the western half of the county from the previous week's designation. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Daviess

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Daviess forecast zone
Reported by
Other Federal Agency
Coordinates
38.702, -87.072 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed all of Daviess County under a Severe (D2) Drought designation. This is an increase in intensity across the northwestern third of the county from the previous week's designation. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Owen

When
November 1, 12:00 AM EST to November 30, 7:00 AM EST
Where
Owen forecast zone
Reported by
Other Federal Agency
Coordinates
39.313, -86.838 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed all of Owen County under a Severe (D2) Drought designation. This is an increase in intensity across far western portions of the county from the previous week's designation. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Madison

When
November 2, 7:00 AM EST to November 30, 7:00 AM EST
Where
Madison forecast zone
Reported by
Other Federal Agency
Coordinates
40.162, -85.719 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed far a southern portion of Madison County under a Severe (D2) Drought designation. The remainder of the county remained at Moderate (D1) from the previous month. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Hamilton

When
November 2, 7:00 AM EST to November 30, 7:00 AM EST
Where
Hamilton forecast zone
Reported by
Other Federal Agency
Coordinates
40.073, -86.052 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed far a southern portion of Hamilton County under a Severe (D2) Drought designation. The remainder of the county remained at Moderate (D1) from the previous month. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Boone

When
November 2, 7:00 AM EST to November 30, 7:00 AM EST
Where
Boone forecast zone
Reported by
Other Federal Agency
Coordinates
40.051, -86.469 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed far a southern portion of Boone County under a Severe (D2) Drought designation. The remainder of the county was at a Moderate (D1) designation. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Montgomery

When
November 2, 7:00 AM EST to November 30, 7:00 AM EST
Where
Montgomery forecast zone
Reported by
Other Federal Agency
Coordinates
40.040, -86.893 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed the southern quarter of Montgomery County under a Severe (D2) Drought designation. The remainder of the county was at a Moderate (D1) designation. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Vermillion

When
November 2, 7:00 AM EST to November 30, 7:00 AM EST
Where
Vermillion forecast zone
Reported by
Other Federal Agency
Coordinates
39.854, -87.464 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed the southern half of Vermillion County under a Severe (D2) Drought designation. The remainder of the county was at a Moderate (D1) designation. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Parke

When
November 2, 7:00 AM EST to November 30, 7:00 AM EST
Where
Parke forecast zone
Reported by
Other Federal Agency
Coordinates
39.774, -87.206 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed a majority of Parke County under a Severe (D2) Drought designation. The remainder of the county remained at Moderate (D1) from the previous month. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Henry

When
November 2, 7:00 AM EST to November 30, 7:00 AM EST
Where
Henry forecast zone
Reported by
Other Federal Agency
Coordinates
39.931, -85.396 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed the southern two thirds of Henry County under a Severe (D2) Drought designation. The remainder of the county remained at Moderate (D1) from the previous month. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Sullivan

When
November 2, 7:00 AM EST to November 30, 7:00 AM EST
Where
Sullivan forecast zone
Reported by
Other Federal Agency
Coordinates
39.089, -87.415 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed the eastern two thirds of Sullivan County under a Severe (D2) Drought designation. The remainder of the county remained at Moderate (D1) from the previous month. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Knox

When
November 2, 7:00 AM EST to November 30, 7:00 AM EST
Where
Knox forecast zone
Reported by
Other Federal Agency
Coordinates
38.689, -87.418 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed a majority of Knox County under a Severe (D2) Drought designation. The remainder of the county remained at Moderate (D1) from the previous month. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Clay

When
November 2, 7:00 AM EST to November 30, 7:00 AM EST
Where
Clay forecast zone
Reported by
Other Federal Agency
Coordinates
39.393, -87.116 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed all of Clay County under a Severe (D2) Drought designation. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

Drought, Vigo

When
November 2, 7:00 AM EST to November 30, 7:00 AM EST
Where
Vigo forecast zone
Reported by
Other Federal Agency
Coordinates
39.431, -87.390 (the zone’s center; the record gives no point)

On November 2nd, the U.S. Drought Monitor placed all of Vigo County under a Severe (D2) Drought designation. A countywide burn ban was also in effect. Sufficient rainfall ended the drought by the November 30th issuance of the drought monitor.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 269777, 269778, 269779, 269780, 269781, 269782, 269783, 269784, 269785, 269786, 269787, 269788, 269789, 269790, 269791, 269792, 269793, 269794, 269795, 269796, 269797, 269798, 269799, 269800, 269801, 269802, 269803, 269804, 269805, 269806.